MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME
Model Number KD-V431M-0720
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The single use 3-lumen sphincterotome v (kd-v431m-0720) was returned to the service center for evaluation for the reported event of cutting wire was cut in the center.The returned condition device was visually inspected and the complaint was confirmed.The observation that the metal cutting wire was broken/detached at the flexible distal end.Additionally, the device was inspected under a microscope and observed to have charred marks/dark stains on the wire, which was indicated to be consistent with energy output.No other damages were observed during the inspection.Based upon the evaluation of the returned device, the reported complaint was confirmed and determined to most likely be attributed to device mishandling, in which the cutting wire may have come into contact with a metallic object, resulting in the damages observed.According to the instruction manual, the following statements were provided to the operator to caution during usage; ¿since the cutting wire is very thin, it may break off in the following cases: the distance between the papilla of vater and the wire is very short, the output is too high or activated while the wire touches metal parts of the endoscope, or the wire is tightened too strong can results in the cutting wire breakage¿.
 
Event or Problem Description
The service center was informed that one single use 3-lumen sphincterotome v cutting wire (kd-v431m-0720) was observed to be cut in the center when the wire was removed from the scope.The physician was performing a therapeutic endoscopic retrograde cholangiopancreatography (ercp) when the physician requested that the technician bend the tome.It was reported there was no response to the distal end as it was not bending.Upon removal of the device, the observation was made that the center of the cutting wire was separated/detached.It was reported the physician completed the procedure as normally and there was no reported patient injury.

Brand Name
SINGLE USE 3-LUMEN SPHINCTEROTOME V
Common Device Name
SINGLE USE 2-LUMEN SPHINCTEROTOME
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9527485
Report Number8010047-2019-04666
Device Sequence Number10865689
Product Code KNS
UDI-Device Identifier04953170382680
UDI-Public04953170382680
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K950166
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-V431M-0720
Device Lot Number95V 02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2019
Initial Report FDA Received Date12/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1